You are working as a solo responder on an RRV when a call comes in for a 67-year-old male who has shortness of breath, struggling to breathe. You respond to the property 12 minutes away. On arrival, you enter the property and find the gentleman sat in his kitchen. He is visibly cyanosed around his lips with an elevated respiratory rate and increased effort of breathing. He tries to speak to you but his words are broken by his short sharp inhalation breaths.
0 of 8 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 8 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
Well done on completing the quiz. You need to score 70% or more in order to get a certificate. When you pass your quiz remember to download your certificate as proof of completing this quiz. Try and score as high as possible to show your knowledge on this subject.
You quickly assess the patient, no catastrophic haemorrhage or airway issues. You place oxygen on the patient to help with the cyanosis. You assess the patients’ breathing and note moderate bilateral crackles. A family member explains that the patient suffers from COPD and has been going downhill over the past few days. In the Paramedic management flow of COPD, what medication is administered first
You administer the nebuliser and try to coach the patient through his breathing. As he does, this you continue with your primary survey and observations. Oxygen saturations return at 85%. What common reduced oxygen saturation range can COPD patients have
A few minutes have passed and the patients’ condition is the same. The nebuliser has finished and you top up with Ipratropium Bromide. What time limit should you apply to nebulisation for a COPD patient
The patient continues to remain in a poorly state with his respirations increasing. Control informs you a back up vehicle is 10 minutes away. What further medication can you look to administer to help the patient
You advise the patient that you are going to have to give him some medication through a needle to help with is condition. With this the patient becomes very agitated and starts saying ‘no’ in between breaths. The family member advises that the patient will not let anyone one come near him with a needle. You try to explain the importance to the patient but they flatly refuse any needle involvement. What further medication could you consider where available and not contraindicated
What is the oral dosage in the Paramedic context for Prednisolone in a COPD patient
The patient manages to swallow the tablets, and following nebulisation his oxygen levels are maintaining around 89% with Oxygen. Further observations are; HR 120, BP 98/64, Temp 37.8°C, 12 lead ECG Tachycardic and regular, respirations around 30 a minute. You continue talking to the patient and family member when the patient suddenly slumps on his chair. His level of consciousness reduces, and he is now groaning. You quickly reassess the primary survey and note his respirations are around 40 with oxygens levels dropping to 82% on Oxygen. What management do you need to do
You support the patients breathing with BVM ventilations and oxygen levels start increasing. Your back up crew arrives and you give a handover of the situation. One goes back to the EA to get extrication equipment while the other stays to assist you. They cannulate the patient and discuss giving further Hydrocortisone. Can Hydrocortisone be given when you have already administered Prednisolone
You can update your preferences at any time by clicking on the icons at the bottom of this page.
Mandatory – can not be deselected. Necessary cookies help make a website usable by enabling basic functions like page navigation and access to secure areas of the website. The website cannot function properly without these cookies.